MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 12MM HEIGHT SIZE E ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. 12MM HEIGHT SIZE E ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE
Model Number 5880-50-12
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Joint effusion (4849)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical history: left size e cemented option femoral component: catalog# 00588001501, lot# 64366826.16mm diameter 100mm length straight stem extension combined length 145mm: catalog# 00598801016, lot#64721298.Unknown rotating hinge knee tibial component size 4: catalog#ni, lot#ni.Unknown nexgen stem extension 14 x 100mm: catalog#ni, lot#ni.Unknown tibial cone size m 36mmx31mm: catalog#ni, lot#ni.Unknown femoral cone size s 30mm: catalog#ni, lot#ni.Unknown femoral cone size m 35mm: catalog#ni, lot#ni.Unknown mathys orthopedic c-plug gr.14mm: catalog#ni, lot#ni, qty#2.G2: foreign: germany.The product will not be returned to zimmer biomet for evaluation as the product currently remains implanted.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a revision total knee arthroplasty.Subsequently, one year and nine months post-implantation, diagnostic images revealed that the locking bar component of the articular surface appears to have fractured.The patient is scheduled for a revision surgery to exchange the fractured component.Due diligence is in progress for this event; to date no further information has been reported.
 
Event or Problem Description
It was reported that a patient underwent a revision total knee arthroplasty.Subsequently, one year and nine months post-implantation, diagnostic images revealed that the locking bar component of the articular surface has fractured.The patient underwent revision surgery of the articular surface without reported complication.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: left size e cemented option femoral component: catalog#: 00588001501, lot#: 64366826; 16mm diameter 100mm length straight stem extension combined length 145mm: catalog#: 00598801016, lot#: 64721298; size 4 precoat cemented tibial component: catalog#: 00588000400, lot#: 64739910; 14mm diameter 100mm length straight stem extension combined length 145mm: catalog#: 00598801014, lot#: 64710790; trabecular metal tibial cone, medium 36x31mm: catalog#: 00545001336, lot#: 64819407; trabecular metal femoral diaphyseal cone, 30mm, small, left: catalog#: 00545001730, lot#: 64532796; trabecular metal femoral metaphyseal cone, 35mm, medium, left: catalog#: 00545002135, lot#: 63858698; mathys gelatin cement restrictor c-plug size 14: catalog#: 237014, lot#: 20f0905009, qty#: (b)(4); refobacin plus bone cem 2x40-3: catalog#: 3021170001-3, lot#: y01bal0104.Customer has indicated that the product is in process of being returned to zimmer biomet for evaluation.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Multiple mdr reports have been filed for this event.Please see associated reports: 0002648920-2023-00218; 0001822565-2023-02511; 0001822565-2023-02512; 0001822565-2023-02513.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a revision total knee arthroplasty.Approximately one year and nine months post-implantation, the patient began to experience pain, instability, immobility and moderate joint effusion.Diagnostic images revealed that the locking bar component of the articular surface had fractured.Subsequently, the patient underwent revision surgery.During the surgery, the knee joint was found to be uncoupled from the connector due to breakage of the locking bolt as well as dorsal dislocation of the articular surface and loosening of the cemented femoral component.The femoral components and articular surface were revised without complication.Due diligence is complete as multiple attempts have been made; all available information has been reported.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual and dimensional evaluation of the returned device confirmed it to be damaged and fractured as reported.Additional analysis was performed and suggests fatigue fracture.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records and radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: fracture, loosening, breakage of the hinge bolt, pain and instability noted.Radiographs show possible loosening.Root cause was unable to be determined.This complaint was confirmed for fracture by the returned device and loosening, and instability has been confirmed by the medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
12MM HEIGHT SIZE E ARTICULAR SURFACE WITH HINGE POST EXTENSION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17297841
Report Number0001822565-2023-01883
Device Sequence Number7009556
Product Code JWH
UDI-Device Identifier00889024199361
UDI-Public(01)00889024199361(17)251025(10)64834891
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model Number5880-50-12
Device Catalogue Number00588005012
Device Lot Number64834891
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer07/18/2023
08/23/2023
12/11/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/01/2023
09/14/2023
12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexMale
Patient Weight98 KG